MAUDE Adverse Event Report: CANDELA CORPORATION PROFOUND SYSTEM; ELECTROSURGICAL UNIT AND ACCESSORIES

CANDELA CORPORATION PROFOUND SYSTEM; ELECTROSURGICAL UNIT AND ACCESSORIES
Model Number FG70523
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Scar Tissue (2060)
Date of Event 01/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplimental mdr will be submitted upon completion of the investigation.
 
Event or Problem Description
Customer reported to technical service that a (b)(6) year old female patient received "radio frequency profound treatment" to the face and neck area on (b)(6) 2019.Treatment included use of dermal handpiece; 651 pulses were administered in total, set at 67 degrees celsius for a 3 second duration at 3 mm pulse spacing on the patient.There was no immediate post-treatment reaction.Upon four and eight week post-treatment follow up, patient had developed acne-like scarring or skin pitting on her lower face and neck.There was no medical intervention, no medications prescribed.Doctor indicates patient will need laser resurfacing.
 
Additional Manufacturer Narrative
An evaluation of the device found no problems with the device and confirmed it to be operating within published specifications.The field service engineer (fse) performed calibration verification procedures and verified unit to be operating within specifications.Cause cannot be traced to device.No new risks or hazards identified with this complaint.Scarring is listed in the operators manual as a transient side effect that should clear with time.Clinical education reached out the customer and provided additional training to the site.

Brand Name
PROFOUND SYSTEM
Common Device Name
ELECTROSURGICAL UNIT AND ACCESSORIES
Manufacturer (Section D)
CANDELA CORPORATION
530 boston post rd
wayland MA 01778
MDR Report Key8456148
Report Number3003772750-2019-00002
Device Sequence Number3057771
Product Code GEI
UDI-Device Identifier07290109952444
UDI-Public07290109952444
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG70523
Device Catalogue NumberFG70523
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer07/16/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age56 YR